EconPapers    
Economics at your fingertips  
 

Existence of Perfect Equilibria: A Direct Proof

I. Topolyan

Purdue University Economics Working Papers from Purdue University, Department of Economics

Abstract: We formulate and prove a modification of Eilenberg-Montgomery fixed-point theorem, which is a generalization of Kakutani s theorem. It enables us to provide a direct proof of the existence of perfect equilibria in finite normal form games and extensive games with perfect recall. We construct a correspondence whose fixed points are precisely the perfect equilibria of a given finite game. Existence of a fixed point is secured by the modified version of Eilenberg-Montgomery theorem.

Keywords: Perfect equilibrium; best response correspondence; unit simplex; absolute neighborhood retract; deformation retract; fixed point (search for similar items in EconPapers)
JEL-codes: C7 (search for similar items in EconPapers)
Pages: 9 pages
Date: 2009-10
New Economics Papers: this item is included in nep-gth and nep-hpe
References: Add references at CitEc
Citations:

Downloads: (external link)
https://business.purdue.edu/research/Working-papers-series/2009/1226.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:pur:prukra:1226

Access Statistics for this paper

More papers in Purdue University Economics Working Papers from Purdue University, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Business PHD ().

 
Page updated 2025-03-31
Handle: RePEc:pur:prukra:1226